Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 4, 2016Cheatham County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 4, 2016, 7:36 PM CDT for Cheatham County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 7:36 PM CDT (00:36 UTC)
Expired
Aug 4, 2016, 8:15 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1623 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS84 KOHX 050036
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CDT THU AUG 4 2016
 
TNZ025>027-059-050115-
CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN-
736 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...SOUTH CENTRAL CHEATHAM AND NORTHWESTERN
WILLIAMSON COUNTIES UNTIL 815 PM CDT...

AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KINGSTON SPRINGS...OR 10 MILES SOUTH OF ASHLAND CITY...MOVING
SOUTHEAST AT 10 MPH.

FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...BELLEVUE AND FAIRVIEW. 

LAT...LON 3616 8727 3623 8707 3604 8688 3592 8718
TIME...MOT...LOC 0036Z 333DEG 8KT 3613 8713 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:25 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 4, 7:25 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
725 PM CDT THU AUG 4 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Scattered convection is circulating around an upper trough axis
which resides across the mid state this afternoon. This feature will
be slowly pulling eastward over the next 24 hrs. 00Z lift is sill
expected this evening although we will begin to get some drier air
into western areas. Thus, will include 30 pops along the Plateau
with lesser values west.

On Friday, airmass looks drier as the aforementioned trough axis will
be located east of our area. Will still carry 20-30 pops as cap
erosion will commingle with neutral to weak lift.

On Friday night and Saturday, the weak nwly flow aloft will push a
boundary our way. Pops will increase, especially on Saturday when
values will reach the likely category. Drier air may then win out by
Saturday night as the boundary pushes south of our area and we
become influences by a sfc high to our north

For the near term temps, The next 36 hrs look quite warm prior to
the the expected fropa. Then, we will see temps drop down to near
normal.

In the ext fcst, the sfc high over Michigan will continue to exert
its influence and we will actually see minimal afternoon capes on
Sunday and Monday. Pops at that time will generally be 20 at best.
Then, models are hinting toward some easterly wave development with
added moisture attempting to reach our area by Tues and Wed. Euro
model is not quite on board with the influx of moisture so will
raise pops, but no higher than 50 percent.

For the ext temps, Sunday and Monday, 850 mb values will hold at 16c-
18c so despite the mostly sunny skies, highs will be no warmer than
near 90. In fact, highs should remain near 90 through the rest of
the ext period as moisture and u/l height values both increase.

&&

.AVIATION...
00Z TAF DISCUSSION.

Chances for showers and thunderstorms should become more isolated
overnight, and chances for fog will return to the region. Better
chances per model guidance looks to be at KCSV, where IFR fog may
be possible by early morning and MVFR fog for the overnight
hours. A few models are also suggesting cigs may lower to MVFR at
KCSV, but confidence is not high enough just yet to put it in the
TAF. KCKV may also see MVFR fog overnight as well. Otherwise
expect VFR conditions with continued chances for afternoon
thunderstorms on Friday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Barnwell
Hazardous weather outlook, Aug 4, 5:56 AM CDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
556 AM CDT THU AUG 4 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-051100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
556 AM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE TODAY WITH THE
MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LOCALIZED
FLOODING THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HURLEY

In the hours before

Special weather statement, Aug 4, 5:22 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT THU AUG 4 2016

TNZ056-093-042300-
WAYNE TN-PERRY TN-
522 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PERRY AND NORTHERN
WAYNE COUNTIES UNTIL 600 PM CDT...

AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...COLLINWOOD...CLIFTON AND FLATWOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3539 8802 3539 8799 3540 8797 3541 8798
      3542 8800 3553 8793 3543 8761 3542 8761
      3541 8758 3516 8776 3535 8801 3537 8802
TIME...MOT...LOC 2222Z 299DEG 21KT 3542 8791

BARNWELL
Special weather statement, Aug 4, 5:36 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT THU AUG 4 2016

TNZ028>030-042315-
TROUSDALE TN-SMITH TN-WILSON TN-
536 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...TROUSDALE AND
NORTHEASTERN WILSON COUNTIES UNTIL 615 PM CDT...

AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HARTSVILLE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...DICKERSON CHAPEL
RECREATION AREA...DIXON SPRINGS AND TUCKERS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3644 8617 3644 8615 3643 8605 3628 8585
      3607 8623 3632 8632 3631 8630 3634 8629
      3635 8628 3636 8628 3636 8627 3640 8627
      3645 8617
TIME...MOT...LOC 2235Z 320DEG 12KT 3637 8619

BARNWELL
Special weather statement, Aug 4, 6:16 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT THU AUG 4 2016

TNZ028-030-064-050000-
DE KALB TN-SMITH TN-WILSON TN-
616 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND EASTERN WILSON COUNTIES UNTIL 700 PM CDT...

AT 616 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH...PEA SIZE HAIL AND FUNNEL CLOUDS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...WATERTOWN...GORDONSVILLE...HICKMAN...ALEXANDRIA...
LIBERTY...DICKERSON CHAPEL RECREATION AREA AND TUCKERS CROSSROADS.

LAT...LON 3613 8583 3597 8602 3597 8617 3622 8639
      3633 8620
TIME...MOT...LOC 2316Z 319DEG 16KT 3620 8622

SHAMBURGER
Local storm report, Aug 4, 6:34 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FUNNEL CLOUD     5 SSW SPRINGFIELD       36.43N  86.90W
08/04/2016                   ROBERTSON          TN   NEWSPAPER

            NUMEROUS REPORTS...PHOTOS AND VIDEO OF A FUNNEL CLOUD
            IN THE CAVE SPRINGS ROAD AREA. FUNNEL WAS WIDELY VISIBLE
            FROM SPRINGFIELD TO GREENBRIER TO COOPERTOWN. NO KNOWN
            TOUCHDOWN OR DAMAGE.

&&

EVENT NUMBER OHX1601055

SHAMBURGER
Special weather statement, Aug 4, 6:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT THU AUG 4 2016

TNZ062-050030-
RUTHERFORD TN-
652 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD COUNTY
UNTIL 730 PM CDT...

AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALTERHILL...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WALTERHILL AND LASCASSAS.

LAT...LON 3601 8636 3599 8633 3599 8631 3598 8631
      3597 8628 3590 8616 3574 8635 3589 8650
      3602 8636
TIME...MOT...LOC 2352Z 312DEG 10KT 3591 8637

SHAMBURGER
Special weather statement, Aug 4, 7:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CDT THU AUG 4 2016

TNZ025>027-059-050115-
CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN-
736 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...SOUTH CENTRAL CHEATHAM AND NORTHWESTERN
WILLIAMSON COUNTIES UNTIL 815 PM CDT...

AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KINGSTON SPRINGS...OR 10 MILES SOUTH OF ASHLAND CITY...MOVING
SOUTHEAST AT 10 MPH.

FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...BELLEVUE AND FAIRVIEW.

LAT...LON 3616 8727 3623 8707 3604 8688 3592 8718
TIME...MOT...LOC 0036Z 333DEG 8KT 3613 8713

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:10 PM CDTSevere Thunderstorm WarningOHXRutherford35 min
Aug 4, 7:18 PM CDTFlash Flood WarningOHXRutherford117 min
Aug 4, 8:02 PM CDTSpecial Weather StatementOHXRutherford43 min
Aug 4, 8:10 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson2 hr
Aug 4, 8:33 PM CDTSpecial Weather StatementOHXWilliamson27 min
Aug 5, 3:34 AM CDTHeat AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more15 hr
Aug 5, 1:24 PM CDTSpecial Weather StatementOHXSumner36 min
Aug 5, 2:17 PM CDTSpecial Weather StatementOHXWilson28 min
Aug 5, 3:37 PM CDTSpecial Weather StatementOHXRobertson23 min
Aug 5, 3:57 PM CDTSpecial Weather StatementOHXSumner33 min
Aug 5, 4:05 PM CDTSpecial Weather StatementOHXRobertson40 min
Aug 5, 4:41 PM CDTSpecial Weather StatementOHXDavidson, Sumner49 min
Aug 5, 4:44 PM CDTSpecial Weather StatementOHXMontgomery31 min
Aug 5, 5:44 PM CDTSpecial Weather StatementOHXMontgomery31 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.